Alert archive / Oklahoma / Flash Flood Warnings in 2000

Flash Flood Warning 32, NWS Norman, OK

October 25, 2000Ellis County, Woods County, Woodward County, Oklahoma

NWS Norman, OK issued this flash flood warning at Oct 25, 2000, 2:30 AM CDT for Ellis County, Woods County, Woodward County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 25, 2000, 2:30 AM CDT (07:30 UTC)
Expired
Oct 25, 2000, 4:30 AM CDT
In force
2 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Ellis County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 155 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2000-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2000-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
286 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOUN 250733
FFWOUN
OKC045-151-153-250930-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
230 AM CDT WED OCT 25 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ELLIS COUNTY IN NORTHWEST OKLAHOMA
  WESTERN WOODS COUNTY IN NORTHWEST OKLAHOMA
  WOODWARD COUNTY IN NORTHWEST OKLAHOMA

* UNTIL 430 AM CDT

* AT 230 AM CDT...DOPPLER RADAR INDICATED THAT 3 TO 6 INCHES OF RAIN
HAD FALLEN ACROSS THE WARNING AREA THE PAST SEVERAL HOURS. ALTHOUGH
THE RAIN INTENSITY HAS DECREASED...ADDITIONAL MODERATE RAIN OVER THE
NEXT FEW HOURS WILL AGGRAVATE THE SITUATION. SEVERAL ROADS AND
STREETS ARE STILL CLOSED ACROSS ELLIS AND WOODWARD COUNTIES.

* LOCATIONS IN THE WARNING INCLUDE ALABASTER CAVERNS STATE PARK...
  ARNETT...FARGO...FREEDOM...GAGE...MOORELAND...PLAINVIEW...SHARON...
  SHATTUCK AND WOODWARD

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO
AREAS WHERE WATER COVERS THE ROADWAY.

LAT...LON 3649 9995 3597 9997 3610 9960 3622 9927n
          3699 9873 3696 9926 3660 9927

&
11

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 24, 9:35 PM CDT, 4 hours 55 minutes earlier.

Area forecast discussion, Oct 24, 9:35 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
935 PM CDT TUE OCT 24 2000

NOT MUCH TIME TO DISCUSS THINGS AS ACTIVITY PICKING UP IN NORTHWEST
OKLAHOMA. UPPER SYSTEM STILL SPINNING AROUND TO OUR WEST WITH
SHORTWAVE MAKING ITS WAY AROUND MAIN SYSTEM KICKING OFF CONVECTION
ACROSS WEST TEXAS AND WESTERN OKLAHOMA. WITH POSITION AND MOVEMENT OF UPPER
SYSTEM ACTIVITY SHOULD BE SLOW TO MOVE EAST WITH BEST CHANCES
REMAINING ACROSS| WESTERN OKLAHOMA TONIGHT AND SPREADING EAST ON
WEDNESDAY. WILL THEREFORE LOWER POPS ACROSS PORTIONS OF THE AREA.
OTHERWISE FORECAST LOOKS GOOD. UPDATES OUT SHORTLY.

30

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, Oct 24, 9:23 PM CDT, 5 hours 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
923 PM CDT TUE OCT 24 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0905 PM    2 LWSW WOODWARD            OK   66 MPH WIND GUST
10/24/00   WOODWARD                       RECORDED BY OKLAHOMA
                                          MESONET

KT
Local storm report, Oct 24, 10:12 PM CDT, 4 hours 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1012 PM CDT TUE OCT 24 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0945 PM    ARNETT                    OK   FLOODING
10/24/00   ELLIS                          TWO VEHICLES SWEPT
                                          OFF HWY 283 BY FLOOD
                                          WATERS...REPORTED BY
                                          COUNTY SHERIFF'S OFFICE

1010 PM    WOODWARD                  OK   FLOODING
10/24/00   WOODWARD                       SEVERAL STREETS CLOSED
                                          IN THE CITY DUE TO
                                          FLOOD WATERS...REPORTED
                                          BY POLICE DEPARTMENT

KT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 9:20 PM CDTFlash Flood WarningOUNEllis, Woodward3 hr
Oct 24, 11:30 PM CDTFlash Flood WarningOUNEllis, Woods, Woodward3 hr
Oct 25, 4:32 AM CDTFlash Flood WarningOUNEllis, Harper, Woods, Woodward118 min
Oct 25, 6:28 AM CDTFlash Flood WarningOUNWoods, Woodward2 hr
Oct 25, 9:28 AM CDTFlash Flood WarningOUNCaddo3 hr
Oct 25, 11:13 AM CDTFlash Flood WarningOUNComanche3 hr
Oct 25, 1:11 PM CDTFlash Flood WarningOUNCotton3 hr

Nearby

Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.